Format

Send to:

Choose Destination
See comment in PubMed Commons below
Indian J Pharmacol. 2011 Sep;43(5):607-8. doi: 10.4103/0253-7613.84985.

Steroid-induced central serous retinopathy.

Author information

  • 1Department of Pharmacology, B. J. Medical College, Ahmedabad, Gujarat, India.

Abstract

A-24 year-old male was prescribed prednisolone (60 mg/day) for left sided facial palsy. After three days of therapy, the patient complained of black spots in his vision in right eye. Fluorescein angiography of right eye showed evidence of central serous retinopathy (CSR). Prednisolone dose was withdrawn gradually and the patient improved within a week. There were no other systemic or ophthalmic diseases reported by the patient, which could have caused this condition. An improvement after dechallenge confirmed steroid-induced CSR. Recurrent CSR is known to cause permanent loss of vision. Hence, awareness regarding this adverse drug reaction (ADR) with steroids and its reporting can minimize this complication and help in better patient management.

KEYWORDS:

Adverse drug reaction; central serous retinopathy; corticosteroids

PMID:
22022013
[PubMed]
PMCID:
PMC3195140
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
    Loading ...
    Write to the Help Desk